I am uncertain about the drug others here will have more input, I do know that all withdrawal is done under supervision and slowly, speak to her prescribing Doctor tell him what is happening .Good Luck
Why is she on the depakote and are they checking her depakote level every so often. If she is having suicidal thoughts you should contact your doctor. No you can't just take her off of it without discussing with your doctor first.
Please take her to see your doctor! These side effects are tremendous! She probably needs to be taken off but under a doctors supervision! I am wondering why she is on this med as well. You can't take her off of it unless you are guided by your doctor on how to take her off. I hope you can receive the proper medical help you need.
When my daughter was 3 she was diagnosed adhd, from there odd, and most likely bipolar also with depression. My whole thing is my daughter has never had a chance to see who she is without these meds, and she cant be any worse off than she is on them. When i telll them somethings going on they up the dosage saying it hasnt reached theraputic levals. Ive done some research and people talk really bad about these meds. Thanks for the input.
Thank you for getting back to me so quickly. I kind of know what you're going through with the whole meds deal. I have a 8 yr old boy who is on 5 different meds 3 times a day for a rare form of epilepsy. Let me see hear, has your child's doctor been doing blood work to check for these levels? If not, they need to do so. The problem with taking her off of her meds that she has been on for practically her whole life as in any case is that these things that she has been diagnosed with may in fact get worse without the meds or some sort of therapeutic counsel or herbal something or other. I think that I would advise you to get her into some sort of counseling to help her figure out how to cope with her issues. Please don't take any of this the wrong way. I don't mean any harm of any sort. If she is already into counseling, great! If not, she'll probably need time to figure out how to do this before being taken off of any meds at all. At the same time, I would suggest for you to keep a journal about her and her problems, emotions, good days, bad days, any goofiness, actions,etc. This will help you to remember when it comes time to talk with the doctor. Date everything! The weening process can take a long time to complete so you really have to be mentally and physically prepared to do this. And have back up plans galore! Having some other people around to help you out at all times is a must as well. Such as family and friends. Remember, you'll need some down time as well. Have you ever had her looked at for second opinions? Are you satisfied with her diagnoses? I'm curious as to the MOST LIKELY BIPOLAR WITH DEPRESSION issue. This does not sound like a solid diagnosis which is why I'm questioning it. Pardon my questions but what type of doctors has your daughter been diagnosed by? Have you looked up depakote and it's side effects? If not, I would suggest it. Usually Wikipedia is a fairly good source or it may be posted somewhere on here under a medication section. You need to know these side effects. If you cannot find them on the web, contact your pharmacist or doctor. Somebody should be able to help you with any questions you have. She definitely should not be having these thoughts or urges. How old is she? I'm just wondering her age to try to determine if maybe she might just be trying to ask for info or advice or help. Either way, you are her mom and she needs you more now to be her advocate and her protector. I hope this helps you out a lot and I hope to hear from you soon. Good luck, I'm here anytime.